MAUDE Adverse Event Report: ENCORE MEDICAL L.P. DRILL BIT; DRILL BIT, 3.2X45MM, BAYONET

ENCORE MEDICAL L.P. DRILL BIT; DRILL BIT, 3.2X45MM, BAYONET
Model Number 803-15-009
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Instrument failure: drill bits broke, one was retrieved and the other was irretrievable.Bone was very hard.
 
Additional Manufacturer Narrative
The reason for this instrument failure was reported as drill bit broke.The health care professional indicated that this event occurred during surgery, near the patient.No risk or adverse event was reported.The surgery was completed as intended, with no delay.The instrument was inspected prior to use and was deemed acceptable for use based on its appearance.The devices were broken into two pieces, one part was discarded and other left in patient and not made available to djo surgical for examination.The instrument was not returned for examination and the lot number was not reported.Without the lot number, the instrument could not be linked to a specific device history record (dhr) and the actual date of manufacture cannot be determined with confidence.Complaint database review shows two prior complaints filed against the instruments item number that reports a similar failure.Those are 2 - broke/cracked/damaged.The root cause for this complaint cannot be determined with confidence as the instrument was not returned for investigational review.It is likely attributable to damage incurred from prolonged use and through misuse or rough handling which surgical instruments are subjected to.This is not an event associated with a product failure, malfunction, or issue.There are no indications that this instrument has a systemic design or material deficiency.Therefore, no containment of inventory is required.Event is associated with instrument usage, not a design or manufacturing issue.Rma examination: the instrument was not returned to djo, and no further evaluation can be made for this event.This customer complaint will be closed.If the device is returned later, the complaint will be updated.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
DRILL BIT
Common Device Name
DRILL BIT, 3.2X45MM, BAYONET
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer Contact
kiersten soderman
9800 metric blvd
austin, tx 78758-5445 
MDR Report Key12807476
Report Number1644408-2021-01284
Device Sequence Number4918123
Product Code HTW
UDI-Device Identifier00190446289272
UDI-Public(01)00190446289272
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number803-15-009
Device Catalogue Number803-15-009
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2021
Supplement Date Received by Manufacturer12/13/2021
Initial Report FDA Received Date11/12/2021
Supplement Report FDA Received Date01/06/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
803-15-008 LOT UNKNOWN.
Outcome Attributed to Adverse Event Other;
Patient Age72 YR
Patient SexMale